MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the site experienced a lost connection between the heartmate touch and the left ventricular assist device (lvad) during pump preparation.The connection was re-established to end the pump preparation, and the heartmate 3 was implanted without any other issues.The patient later experienced low flow and pump off alarms.The pump was confirmed to be off.The heartmate touch read blank revolutions per minute (rpm), 0.0 liters per minute, and power at 1.4 watts.The site received an error message when they attempted to change the rpm.The site was not able to start the stopped pump using the heartmate touch, changing system controllers, or power cycling by disconnecting the driveline at the system controller.The patient was brought to the operating room for an urgent pump exchange.Log files were sent for review.The log files did not display any usable data.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the heartmate touch (serial number: (b)(6) being unable to communicate with the system controller during pump preparation was not able to be confirmed.The unit did not return for analysis.Provided information indicated that communication was re-established, and the procedure was able to resume without issue.Attempts were made to obtain additional event information, but no response was received.The root cause of the reported event was not able to be determined via this investigation.The device history records were reviewed and the records revealed no deviations from manufacturing and qa specifications.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu) rev.D and the heartmate 3 patient handbook rev.A are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Section 4 of the ifu ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter and system controller and how to use the heartmate touch app.Section 7 of the ifu ¿alarms and troubleshooting¿ and the heartmate touch communication system quick start guide under ¿troubleshooting¿ provide troubleshooting steps for various heartmate touch issues, including if the system controller is not detected by the heartmate touch app.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23720574
Report Number2916596-2025-07474
Device Sequence Number8420994
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058(11)240823
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number10463750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age20 YR
Patient SexMale
Patient Weight90 KG